Translator Disclaimer
August 2002 Optimal tests for multivariate location based on interdirections and pseudo-Mahalanobis ranks
Marc Hallin, Davy Paindaveine
Ann. Statist. 30(4): 1103-1133 (August 2002). DOI: 10.1214/aos/1031689019

Abstract

We propose a family of tests, based on Randles' (1989) concept of interdirections and the ranks of pseudo-Mahalanobis distances computed with respect to a multivariate M-estimator of scatter due to Tyler (1987), for the multivariate one-sample problem under elliptical symmetry. These tests, which generalize the univariate signed-rank tests, are affine-invariant. Depending on the score function considered (van der Waerden, Laplace,...), they allow for locally asymptotically maximin tests at selected densities (multivariate normal, multivariate double-exponential,...). Local powers and asymptotic relative efficiencies are derived--with respect to Hotelling's test, Randles' (1989) multivariate sign test, Peters and Randles' (1990) Wilcoxon-type test, and with respect to the Oja median tests. We, moreover, extend to the multivariate setting two famous univariate results: the traditional Chernoff-Savage (1958) property, showing that Hotelling's traditional procedure is uniformly dominated, in the Pitman sense, by the van der Waerden version of our tests, and the celebrated Hodges-Lehmann (1956) ".864 result," providing, for any fixed space dimension $k$, the lower bound for the asymptotic relative efficiency of Wilcoxon-type tests with respect to Hotelling's.

These asymptotic results are confirmed by a Monte Carlo investigation, and application to a real data set.

Citation

Download Citation

Marc Hallin. Davy Paindaveine. "Optimal tests for multivariate location based on interdirections and pseudo-Mahalanobis ranks." Ann. Statist. 30 (4) 1103 - 1133, August 2002. https://doi.org/10.1214/aos/1031689019

Information

Published: August 2002
First available in Project Euclid: 10 September 2002

zbMATH: 1101.62348
MathSciNet: MR1926170
Digital Object Identifier: 10.1214/aos/1031689019

Subjects:
Primary: 62G35, 62M15

Rights: Copyright © 2002 Institute of Mathematical Statistics

JOURNAL ARTICLE
31 PAGES


SHARE
Vol.30 • No. 4 • August 2002
Back to Top